Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Severe cystic acne, took 2 rounds of isotretenoin, no help. Permanent solution ?

Hello, m 24 years old girl and my problem is acne.. its there from 10 years now. im suffereing from severe cystic acne . ihave taken different antibiotics in all these years and i have been on two rounds of isotretenoin( 6 to 7 months each) as well. my acne cleared after first round but then after 3 years it started again badly. because of isotretenoin m suffering from hair fall also. All these years i hv been on antibiotics like azithromycin etc... since nothing was proving good for me so i stopped everything and started carrot juicing twice a day..that helped me one month but now again that s also not working. Please note that i was diagnosed of PCOs as well.M on neodipar 500mg now and my periods are regular now.i have combination skin.i drink lots of water and take fruits also)Your help will be truely appreciated in this regard. Best regards, AAAAA
Asked On : Tue, 19 Feb 2013
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Hi , thanks for posting your query

I can understand your anxiety for severe acne.
going through the above mentioned details of treatment , you can be started on hormonal therapy for acne, to be started under doctor's prescription

the following may be used
-Spirolactone 50-200mg per day
-Cyproterone acetate 50-100mg per day
-oral contraceptives like Diane35 (from day 1 of menstrual cycle) or Yasmin(from day 1or day 5)

I suggest you to start diane35 in addition to oral azithromycin .
It can take up to three months to see improvement.
spironolactone can be added if the response is inadequate.
As the acne clears Azithromycin can be discontinued.
Diane35 , with topical retinoids, can be continued as maintenance therapy

regular exercise ,avoidance of stress will give added benefit

Hope this helps you
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Kalpana Pathak's  Response
Hi Atiqa,
Nodulocystic acne is severe grade acne and is difficult to treat. Also your problem has been compounded by PCOD.
in your case to treat acne, these points should be kept in consideration
Firstly oral isotretinoin is given in dosage of 0.5 to 1 mg/ kg body weight per day and it should be given till cumulative dose of 120 mg/ kg body weight is attained . This decreases further recurrence of the disease
Oral antibiotics can be combined to reduce inflammatory lesions
Cysts and nodules can be treated by injecting intralesional steroids with or without intralesional antibiotics
As you have PCOD, a course of oral contraceptives should be given apart from metformin to improve acne

Apart from these, as a general skin care routine in acne
Use a salicylic acid based face wash twice in a day
Get your comedones extracted regularly
Apply benzoyl peroxide gel in morning and retino a cream in night over acne lesions
Do not squeeze acne lesions
Avoid refined carbohydrates and dairy products as these can aggravate acne
Take healthy nutritious diet
Do not get facials or massages done over face and do not use oily cosmetics.

Hope that helps
Answered: Tue, 19 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor